Alert archive / Oregon / Freeze Warnings in 2012
Freeze Warning 8, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Mar 25, 2012, 2:49 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 25, 2012, 10:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 2:49 PM PDT (21:49 UTC)
- In effect from
- Mar 25, 2012, 10:00 PM PDT
- Expired
- Mar 26, 2012, 3:11 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS76 KMFR 252149 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PDT SUN MAR 25 2012 ORZ021-022-261000- /O.NEW.KMFR.FZ.W.0008.120326T0500Z-120326T1200Z/ /O.NEW.KMFR.HW.W.0016.120327T0000Z-120327T1500Z/ /O.NEW.KMFR.FR.Y.0008.120326T0700Z-120326T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH 249 PM PDT SUN MAR 25 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT MONDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 PM MONDAY TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT MONDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 5 PM MONDAY TO 8 AM PDT TUESDAY. IN ADDITION...A FROST ADVISORY HAS BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT MONDAY. * TEMPERATURE...28 TO 32 INLAND AND 33 TO 36 AT THE COAST. INCREASING WINDS SHOULD WARM TEMPERATURES AFTER 5AM. * TEMPERATURE INVERSION...ABOVE FREEZING TEMPERATURES ARE EXPECTED ABOVE THE SURFACE. * FREEZE ADVISORY LOCATIONS INCLUDE: INLAND LOCATIONS AWAY FROM THE COAST. * FROST ADVISORY LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * WINDS...SOUTH TO SOUTHWEST WINDS 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAKING MONDAY NIGHT...AND DIMINISHING TUESDAY MORNING. * LOCATIONS INCLUDE: BROOKINGS...GOLD BEACH...PORT ORFORD...BANDON. * IMPACTS...WINDS COULD CAUSE TREES TO FALL...ESPECIALLY WITH SATURATED SOIL CONDITIONS. TRAVEL ON HIGHWAY 101 WILL BE AFFECTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-261000- /O.NEW.KMFR.WI.Y.0022.120326T2100Z-120327T0600Z/ /O.EXT.KMFR.HW.A.0013.120327T0600Z-120328T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 249 PM PDT SUN MAR 25 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY AFTERNOON TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY REACH AS HIGH AS 60 MPH MONDAY NIGHT INTO TUESDAY NIGHT. * LOCATIONS INCLUDE: AREAS NEAR THE WEED AIRPORT AND LAKE SHASTINA. * IMPACTS...GUSTY WINDS ON INTERSTATE FIVE WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ031-261000- /O.NEW.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/ /O.EXT.KMFR.HW.A.0013.120327T1800Z-120328T1200Z/ CENTRAL AND EASTERN LAKE COUNTY- 249 PM PDT SUN MAR 25 2012 ...WIND ADVISORY IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT TUESDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY EVENING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY REACH AS HIGH AS 65 MPH TUESDAY MORNING INTO TUESDAY NIGHT. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...PORTIONS OF HIGHWAY 395 NEAR VALLEY FALLS...AND HIGHWAY 140 IN THE WARNER MOUNTAINS EAST OF LAKEVIEW. * IMPACTS...TRAVEL ON PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ029-030-261000- /O.NEW.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/ MODOC COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 249 PM PDT SUN MAR 25 2012 ...WIND ADVISORY IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT TUESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...MONDAY NIGHT INTO TUESDAY MORNING. WINDS MAY PERSIST INTO TUESDAY EVENING. * LOCATIONS INCLUDE: BONANZA...WARNER MOUNTAINS IN MODOC COUNTY. * IMPACTS...TRAVEL ON PORTIONS OF HIGHWAY 140 WILL BE DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
1 follow-up statement
836 WWUS76 KMFR 261011 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 311 AM PDT MON MAR 26 2012 ORZ021-022-261815- /O.CAN.KMFR.FZ.W.0008.000000T0000Z-120326T1200Z/ /O.CAN.KMFR.FR.Y.0008.000000T0000Z-120326T1200Z/ /O.CON.KMFR.HW.W.0016.120327T0000Z-120327T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 311 AM PDT MON MAR 26 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT TUESDAY... ...FREEZE WARNING IS CANCELLED... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FREEZE WARNING. THE FROST ADVISORY HAS BEEN CANCELLED. A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT TUESDAY. * WINDS...SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON...PEAKING TONIGHT...THEN DIMINISHING TUESDAY MORNING. * LOCATIONS INCLUDE: GOLD BEACH...PORT ORFORD...BANDON. * IMPACTS...WINDS COULD CAUSE TREES TO FALL...ESPECIALLY WITH SATURATED SOIL CONDITIONS. TRAVEL ON HIGHWAY 101 WILL BE AFFECTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ026-261815- /O.EXB.KMFR.WI.Y.0022.120327T0900Z-120328T0000Z/ JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 311 AM PDT MON MAR 26 2012 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE TO NIGHT THROUGH TUESDAY AFTERNOON. * LOCATIONS INCLUDE: SOUTHERN ROGUE VALLEY INCLUDING PHOENIX...TALENT AND ASHLAND. * IMPACTS...TRAVEL ON PORTIONS OF INTERSTATE 5 MAY BE DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-261815- /O.CON.KMFR.WI.Y.0022.120326T2100Z-120327T0600Z/ /O.CON.KMFR.HW.A.0013.120327T0600Z-120328T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 311 AM PDT MON MAR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON INTO THIS EVENING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS INCREASE FURTHER TONIGHT THROUGH TUESDAY NIGHT WITH WINDS OF 30 TO 40 MPH AND GUSTS UP TO 60 MPH POSSIBLE. * LOCATIONS INCLUDE: AREAS NEAR THE WEED AIRPORT AND LAKE SHASTINA. * IMPACTS...GUSTY WINDS ON INTERSTATE 5 WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ031-261815- /O.CON.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/ /O.CON.KMFR.HW.A.0013.120327T1800Z-120328T1200Z/ CENTRAL AND EASTERN LAKE COUNTY- 311 AM PDT MON MAR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS EVENING THROUGH EARLY TUESDAY MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THEN WINDS INCREASE FURTHER LATE TUESDAY MORNING THROUGH TUESDAY NIGHT WITH SOUTHWEST WINDS OF 30 TO 40 MPH AND GUSTS UP TO 65 MPH POSSIBLE. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...PORTIONS OF HIGHWAY 395 NEAR VALLEY FALLS...AND HIGHWAY 140 IN THE WARNER MOUNTAINS EAST OF LAKEVIEW. * IMPACTS...TRAVEL ON PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS WINDS INCREASE LATE TUESDAY MORNING INTO TUESDAY NIGHT...TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY NEAR THE SUMMER LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ029-030-261815- /O.CON.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/ MODOC COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 311 AM PDT MON MAR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...MONDAY NIGHT INTO TUESDAY MORNING. WINDS MAY PERSIST INTO TUESDAY EVENING. * LOCATIONS INCLUDE: AREAS NORTHEAST OF KLAMATH FALLS AND THE WARNER MOUNTAINS IN MODOC COUNTY. * IMPACTS...TRAVEL ON PORTIONS OF HIGHWAY 140 WILL BE DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Mar 25, 8:41 AM PDT, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 25, 8:41 AM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
841 AM PDT SUN MAR 25 2012
.DISCUSSION...A TROUGH AXIS THAT EXTENDS FROM THE OREGON COAST DOWN
TO SOUTHERN CALIFORNIA IS GENERATING CLOUDS AND PRECIPITATION OVER
THE FORECAST AREA TODAY. HIGH TEMPERATURES WILL BE BELOW NORMAL PER
EXTENSIVE CLOUDINESS AND A COOLER AIR MASS. SNOW LEVELS ARE AROUND
3000 FEET THIS MORNING AND WILL STAY STEADY OR INCREASE SOME
TODAY...COURTESY OF THE HIGHER LATE MARCH SUN ANGLE. A COUPLE INCHES
OF SNOW IS POSSIBLE FROM NORTHERN CALIFORNIA TO SOUTHERN OREGON
ABOVE 3000 FEET...BUT IMPACTS WILL BE LIMITED BY THE WARM SOIL
TEMPERATURES...WITH READINGS WEST AND EAST OF THE CASCADES ABOVE 40F.
MONDAY WILL BE A RELATIVE BREAK FROM THE WET AND COOL WEATHER...WITH
TEMPERATURES WARMING SOME AND DRY CONDITIONS EXPECTED. RIVERS WILL
RECEDE FURTHER. PARTIAL SUNSHINE IS LIKELY ACROSS MOST OF THE AREA.
HOWEVER...THIS BREAK WILL BE SHORT-LIVED AS A STRONG UPSTREAM
PACIFIC JET NUDGES TOWARDS THE PACIFIC NORTHWEST. THESE DYNAMICS
WILL INVIGORATE FRONTAL SYSTEMS...AND MONDAY NIGHT THEY WILL START
TO IMPACT SOUTHERN OREGON AND NORTHERN CALIFORNIA WITH AN EXTENDED
PERIOD OF RAIN AND MODERATE TO HEAVY PRECIPITATION. RIVERS WILL
BEGIN TO RISE MONDAY NIGHT AND HIGH WINDS COULD IMPACT THE EAST SIDE
AND SHASTA VALLEY NEAR WEED BY LATE MONDAY. GUIDANCE SUGGESTS SNOW
LEVELS GENERALLY ABOVE 4000 FEET MONDAY NIGHT THROUGH NEXT
WEEKEND...WITH INCREASING SNOW LEVELS DURING THE WEEK.
PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE ON THE
CONTINUING ACTIVE WEATHER PATTERN.
&&
.AVIATION...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST AREA
THROUGH THIS EVENING...WITH SOME IMPROVEMENT LIKELY LATE TONIGHT. A
MIX OF MVFR AND IFR CONDITIONS WILL IMPACT WEST SIDE AND MOUNT
SHASTA AREA TERMINALS THROUGH THIS AFTERNOON...WHILE EAST SIDE
TERMINALS SHOULD STAY VFR. A GENERAL IMPROVEMENT IN FLYING
CONDITIONS IS EXPECTED MONDAY...WITH A BRIEF PERIOD OF RIDGING BUT
INCREASING WINDS ON THE EAST SIDE...SHASTA VALLEY...AND IMMEDIATE
COAST.
&&
.PREV DISCUSSION... /ISSUED 513 AM PDT SUN MAR 25 2012/
DISCUSSION...THIS WILL BE ANOTHER ACTIVE WEEK OF WEATHER FOR
SOUTHERN OREGON AND NORTHERN CALIFORNIA. THE COQUILLE RIVER AT
COQUILLE CONTINUES TO SLOWLY RECEDE AND IS FORECAST TO FALL BELOW
FLOOD STAGE SUNDAY AFTERNOON...BUT ADDITIONAL RIVER RISES ARE
LIKELY IN OUR AREA THIS WEEK. THE MOST IMMEDIATE WEATHER CONCERN
IS RELATIVELY MINOR...SHOWERS ARE LIKELY TO CONTINUE INTO THE
AFTERNOON WITH THE SNOW LEVEL NEAR 3500 FEET. SHOWERS ARE MOST
NUMEROUS NEAR NORTH FACING SLOPES...ESPECIALLY NEAR MOUNT SHASTA
WITH THE POTENTIAL FOR 1 TO 3 INCHES OF SNOW TODAY. THE SHOWERS
ARE BEING PRODUCED BY AN UPPER TROUGH THAT WILL LINGER ALONG THE
SOUTHERN OREGON COAST THEN MOVE INLAND LATER THIS EVENING.
THERE WILL BE A BREAK BETWEEN SYSTEMS WITH SHORTWAVE RIDGING LATE
TONIGHT INTO MONDAY AFTERNOON. THIS MAY BE THE LONGEST BREAK OF
THE WEEK. A STRONG UPPER LEVEL TROUGH IS EXPECTED TO TRACK SOUTH-
SOUTHEASTWARD OUT OF THE GULF OF ALASKA AND REACH 45N 145W BY THIS
AFTERNOON THEN 43N 136W BY THE END OF MONDAY AFTERNOON. A SERIES
OF FRONTS WILL ROTATE AROUND THIS LONGWAVE TROUGH AND IMPACT OUR
AREA INTO THE WEEKEND. THE FIRST FRONT WILL APPROACH THE COAST BY
MONDAY EVENING THEN LINGER INTO TUESDAY MORNING. SOUTHEAST WINDS
WILL BECOME STRONG AT THE HEADLANDS BUT HIGH WIND CRITERIA ARE
NOT FORECAST TO BE REACHED GIVEN THE OVERLAND TRAJECTORY WHICH
WILL NOT FAVOR THE FORMATION OF A BARRIER JET. SOUTHEAST WINDS
WILL ALSO INCREASE INLAND MONDAY AFTERNOON AND NIGHT. THIS SOUTHERLY
FLOW PATTERN WILL FAVOR PRECIPITATION IN CURRY...WESTERN JOSEPHINE
AND WESTERN AND SOUTHERN PORTIONS OF SISKIYOU COUNTY WITH THE SNOW
LEVEL FORECAST TO REMAIN AROUND 3000 TO 3500 FEET.
THE FRONT WILL BE PUSHED FARTHER INLAND ON TUESDAY BY THE ARRIVAL
OF THE NEXT FRONT TO THE COAST. THIS WILL LEAD TO AN INCREASE IN
WIND SPEEDS INLAND TUESDAY AFTERNOON AND EVENING WITH STRONG WINDS
POSSIBLE IN THE ROGUE VALLEY AND LIKELY IN THE SHASTA VALLEY AND ALSO
NEAR SUMMER LAKE IN LAKE COUNTY AND OVER THE MOUNTAINS. COASTAL
AND SISKIYOU COUNTY PRECIPITATION AMOUNTS ARE EXPECTED TO INCREASE
FOR TUESDAY AFTERNOON AND NIGHT WHICH WOULD LIKELY SEND AT LEAST
THE COQUILLE RIVER AT COQUILLE BACK ABOVE FLOOD STAGE.
A FEW SHOWERS ARE LIKELY TO LINGER WEDNESDAY THEN THE NEXT STRONG
FRONT IS FORECAST TO APPROACH THE COAST LATE WEDNESDAY NIGHT AND
MOVE INLAND THURSDAY. THE ECMWF AND GFS BEGIN TO SIGNIFICANTLY
DIVERGE AT THAT TIME. THE GFS IS MORE PROGRESSIVE WITH THE
THURSDAY FRONT WHICH LEADS TO UNCERTAINTY IN THE POST-FRONTAL
PATTERN DURING THE END OF THE WEEK INTO THE WEEKEND. THE GFS
BRINGS ANOTHER STRONG FRONT CLOSELY BEHIND ON FRIDAY WHILE THE
ECMWF DEPICTS A WEAKER FRONT, NOT ARRIVING UNTIL SATURDAY. I LEANED
TOWARD A COMPROMISE BETWEEN THE MODELS FOR THE WEEKEND WITH A BIAS
TOWARD A CONTINUATION OF WET WEATHER.
&&
HYDROLOGY...THE COQUILLE RIVER AT COQUILLE HAS FALLEN BELOW FLOOD
STAGE THIS MORNING...AND THE FLOOD WARNING HAS BEEN CANCELLED.
RIVERS WILL BEGIN TO RISE SHARPLY BY MONDAY NIGHT WHEN THE STEADY
RAINS ARRIVE WITH THE NEXT FRONT. THERE IS SOME UNCERTAINTY WITH
HOW MUCH QPF WILL OCCUR THROUGH NEXT WEEKEND...BUT IT IS FAIRLY
CERTAIN THAT THE NUMBER WILL BE LARGE. PRODUCTS WILL LIKELY BE
ISSUED FOR FLOOD POTENTIAL IN ALREADY SWOLLEN RIVERS DURING THE
NEXT SEVERAL SHIFTS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING
FOR ORZ031.
CA...HIGH WIND WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT
FOR CAZ081.
PZ...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
PZZ350-356.
HAZARDOUS SEAS WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR PZZ350-356.
STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT FOR PZZ370-376.
SKHazardous weather outlook, Mar 25, 5:12 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 512 AM PDT SUN MAR 25 2012 ORZ031-252300- CENTRAL AND EASTERN LAKE COUNTY- 512 AM PDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER WILL OCCUR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-252300- CENTRAL SISKIYOU COUNTY- 512 AM PDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER WILL OCCUR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY NIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:50 AM PDT | Gale Watch | MFR | 12 hr | |
| Mar 25, 4:24 AM PDT | High Wind Watch | MFR | Lake | 33 hr |
| Mar 25, 2:49 PM PDT | Frost Advisory | MFR | Coos, Curry, Douglas | 12 hr |
| Mar 25, 2:49 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 56 hr |
| Mar 25, 2:49 PM PDT | Wind Advisory | MFR | Jackson, Klamath, Lake | 62 hr |
| Mar 25, 3:07 PM PDT | Gale Warning | MFR | 40 hr | |
| Mar 25, 3:07 PM PDT | Hazardous Seas Warning | MFR | 5 days | |
| Mar 25, 3:07 PM PDT | Storm Warning | MFR | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.